Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 9, 2009, 10:52 PM CDT for Bienville Parish, Webster Parish, Louisiana. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 10:52 PM CDT (03:52 UTC)
- Expired
- Apr 9, 2009, 11:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 67 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:58 PM CDT | TORNADO | 1 N Heflin, LA | SEVERAL TREES REPORTED DOWN NEAR HIGWAY 531 AND ON HWY 371 |
| Apr 9, 11:04 PM CDT | TORNADO | 1 Ene Heflin, LA | AN EF0 TORNADO TOUCHED DOWN ALONG HWY 531 NORTHEAST OF HEFLIN. SEVERAL TREES WERE SNAPPED AND UPROOTED ALONG THE 2.25 MILE LONG AND 100 YARD WIDE PATH. THE TORNADO LIFTED ALONG MOORES CEMETARY ROAD. THE TORNADO WAS ON THE GROUND FOR 2 MINUTES. |
| Apr 9, 11:10 PM CDT | HAIL 1 | Gibsland, LA | GIBSON EXIT ON I-20 |
| Apr 9, 11:23 PM CDT | HAIL 1 | Gibsland, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 9:10 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 100352 TORSHV LAC013-119-100415- /O.NEW.KSHV.TO.W.0031.090410T0352Z-090410T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1052 PM CDT THU APR 9 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA... * UNTIL 1115 PM CDT * AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 7 MILES SOUTHWEST OF SIBLEY...OR 11 MILES SOUTHWEST OF MINDEN...MOVING EAST AT 45 MPH. THIS STORM HAS PRODUCED A TORNADO EARLIER IN NORTHERN SHREVEPORT. * THE TORNADO WILL BE NEAR... 7 MILES SOUTH OF GIBSLAND BY 1110 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. && LAT...LON 3259 9292 3228 9299 3242 9343 3257 9338 TIME...MOT...LOC 0351Z 278DEG 44KT 3247 9335 $$ 13
1 follow-up statement
000 WWUS54 KSHV 100407 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1107 PM CDT THU APR 9 2009 LAC013-119-100415- /O.CON.KSHV.TO.W.0031.000000T0000Z-090410T0415Z/ WEBSTER LA-BIENVILLE LA- 1107 PM CDT THU APR 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR BIENVILLE AND WEBSTER PARISHES... AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SWIFT...OR 12 MILES SOUTHEAST OF MINDEN...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... 6 MILES SOUTH OF TAYLOR BY 1110 PM CDT... PLEASANT HILL...MOUNT LEBANON...NELSON AND BRYCELAND BY 1115 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS. && LAT...LON 3242 9329 3256 9325 3259 9292 3228 9299 TIME...MOT...LOC 0406Z 273DEG 36KT 3246 9319 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 9:35 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 9, 9:35 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CDT THU APR 9 2009 .DISCUSSION... SCATTERED SEVERE THUNDERSTORMS...INSTEAD OF DIMINISHING AFTER SUNSET...HAVE ACTUALLY INTENSIFIED. SEVERAL STORMS HAVE ALREADY PRODUCED DAMAGING TORNADOES...AND HAIL OF GOLFBALL TO NEAR BASEBALL SIZE. A FEW STORMS STILL EXHIBITING CLASSIC HOOK SIGNATURES AND GATE TO GATE ROTATION. TORNADO WATCH IN EFFECT FOR ALL SW AR...AND PORTIONS OF NORTHERN LA AND EXTREME NE TX...ALONG AND NORTH OF INTERSTATE 20...UNTIL 2 AM. THINKING IS THAT AN UNUSUALLY PRONOUNCED...AND EASTWARD PROGRESSING DRYLINE...ALONG WITH STRONG MID LVL COOLING...HAS BEEN MECHANISM FOR THIS INTENSE NOCTURNAL CONVECTION. KEEP LOW POPS FOR REMAINDER OF AREA TONIGHT. ANOTHER UPDATE WILL BE ISSUED ONCE A PORTION OF THIS WATCH EXPIRES...OR IF CONVECTION BEGINS TO DIMINISH./VII/ && .AVIATION... SOUTHERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF A LINE FROM TXK/SHV AFTER 02Z AND BY ELD/MLU BY 06Z. THUNDERSTORMS SHOULD EXIT THE REGION AFTER 06Z. WINDS WILL GRADUALLY SHIFT TO THE WEST BY 12Z...FOLLOWED BY NORTHERLY AT 15KTS WITH GUSTS OVER 20KTS THROUGH FRIDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 69 49 72 57 / 50 0 0 0 30 MLU 62 72 49 71 55 / 40 10 0 0 30 DEQ 51 64 43 70 54 / 20 0 0 0 20 TXK 54 65 46 71 54 / 40 0 0 0 20 ELD 59 69 48 71 53 / 50 0 0 0 20 TYR 53 72 48 73 59 / 30 0 0 10 40 GGG 55 70 48 73 58 / 30 0 0 10 30 LFK 60 72 51 75 63 / 30 10 10 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 9, 12:06 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT THU APR 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-138-151-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON- PANOLA- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR. LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1206 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING. THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE AND POSE A HAIL OR WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT. THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG WITH LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 9, 10:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL SPRINGHILL 33.00N 93.46W
04/09/2009 M1.75 INCH WEBSTER LA AMATEUR RADIO
AT THE AIRPORT
&&
ASTEVENSLocal storm report, Apr 9, 10:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL EMERSON 33.10N 93.20W
04/09/2009 M0.88 INCH COLUMBIA AR AMATEUR RADIO
&&
ASTEVENSLocal storm report, Apr 9, 10:32 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL HAUGHTON 32.53N 93.51W
04/09/2009 E1.00 INCH BOSSIER LA AMATEUR RADIO
IN DOGWOOD ESTATES
&&
ASTEVENSLocal storm report, Apr 9, 10:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TORNADO 5 NNW SHREVEPORT 32.53N 93.84W
04/09/2009 CADDO LA AMATEUR RADIO
SPOTTER IN THE FIELD REPORTS TREES ON HOUSES IN LAKEVIEW
SUBDIVISION AND HWY 169 CLOSED DUE TO TREES ON ROAD
&&
04Local storm report, Apr 9, 10:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 6 S EL DORADO 33.13N 92.66W
04/09/2009 E0.88 INCH UNION AR TRAINED SPOTTER
&&
04Local storm report, Apr 9, 10:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 11 WNW JUNCTION CITY 33.10N 92.90W
04/09/2009 M1.75 INCH UNION AR LAW ENFORCEMENT
ARKANSAS STATE POLICE REPORT OF GOLF BALL SIZED HAIL NEAR
THREE CREEKS.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 38 min |
| Apr 9, 9:50 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 39 min |
| Apr 9, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 52 min |
| Apr 9, 9:54 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 51 min |
| Apr 9, 9:58 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Apr 9, 10:13 PM CDT | Tornado Warning | SHV | Claiborne, Webster | 47 min |
| Apr 9, 10:22 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 53 min |
| Apr 9, 10:33 PM CDT | Tornado Warning | SHV | Bossier, Webster | 27 min |
| Apr 9, 10:39 PM CDT | Tornado Warning | SHV | Claiborne, Union | 66 min |
| Apr 9, 11:12 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Webster | 48 min |
| Apr 9, 11:48 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 42 min |
| Apr 10, 12:17 AM CDT | Tornado Warning | SHV | Ouachita | 43 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.